Format

Send to:

Choose Destination
See comment in PubMed Commons below
Zhonghua Jie He He Hu Xi Za Zhi. 2012 Oct;35(10):766-9.

[A case of hemophagocytic lymphohistiocytosis syndrome caused by severe tuberculosis and literature review].

[Article in Chinese]

Author information

  • 1Department of Tuberculosis, No.309 Hospital of PLA, Beijing, China.

Abstract

OBJECTIVE:

To investigate the clinical features of a case of hemophagocytic lymphohistiocytosis syndrome (abbreviated as hemophagocytic syndrome, HPS) caused by severe tuberculosis and therefore to improve early diagnosis of this condition.

METHODS:

The clinical features and process of diagnosis and treatment of a case with HPS caused by severe tuberculosis in July 2011 were analyzed, and the reported literatures of the disease were reviewed.

RESULTS:

The patient was a 16-year-old male. The primary manifestations were fever, cough, abdominal distention and edema. Laboratory analysis indicated pancytopenia (WBC 3.0×10(9)/L, Hb 98 g/L, PLT 34×10(9)/L), liver dysfunction (ALT 51.5 U/L, AST 211 U/L, TBIL 20 µmol/L, DBIL 17.6 µmol/L), coagulation abnormalities (extension of TT and APTT, FIB 0.56 g/L), high level of ferritin (662 µg/L), and hemophagocytosis in bone marrow. Sputum smear was positive for tubercule bacillus. After 2 months of antituberculous therapy with ethambutol, streptomycin and sodium aminosalicylate, along with administration of prednisolone, human immunoglobulin, and thymic peptide α(1), the patient's body temperature, function of coagulation and liver abnormalities all returned to normal, and repeated sputum smears became negative.

CONCLUSIONS:

Tuberculosis is a cause of reactive hemophagocytic syndrome. Patients with hemophagocytic symptom should be rigorously screened for tuberculosis, and antituberculous therapy should be initiated early to improve prognosis.

PMID:
23289995
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Chinese Medical Association Publishing House Ltd.
    Loading ...
    Write to the Help Desk